Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
144 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes a dark purple vein like mark on the upper lip?

Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6704 Questions

default
Posted on Mon, 18 Apr 2016 in Skin Hair and Nails
Question: I have dark purple ,looks like a vain,rt upper lip,sudden on set
doctor
Answered by Dr. Pavan Kumar Gupta 2 hours later
Brief answer....need some information 
Detailed answer..
Hello,
Thanks or the query.
I have read your query and understand your concern.
Since I don't have any facility of examining you and discuss face to face,I need certain informations from you so that I can guide you properly.
Has it happened for first time ?
Is it painful?
Is there any history of local injury?
Is it tender to touch?
Are you taking any medications like pain killers,anti coagulants or blood thinners etc ?
Try to upload photos if possible which can help me a lot.
Please do provide the list of medicines you are taking.
Waiting for your reply.
Thanks

Above answer was peer-reviewed by : Dr. Deepak
doctor
default
Follow up: Dr. Pavan Kumar Gupta 16 hours later
started on lisinopril two weeks ago, no other meds, no pain , it looks like a vain, blood pressure is high, seeing a DR. only had this for two weeks. unable to send a picture, retired oncology research rn , worked in leukemia, don't know much about skin cancer , but it does not look like that , more like a vain, maybe from the high bp. only after I started the meds that it started ,thanks
doctor
Answered by Dr. Pavan Kumar Gupta 7 hours later
Hello,
Your reply suggests that it might be a bruise which is quite common as the age advances.
As you know blood capillaries get thinned out in old age,so one  tends to get bruises very easily.
As far as lisinopril is concerned it can cause bruises very rarely.
Other condition with which lisinopril can be linked is angioneurotic  edema of the face or lips  but again it doesn't appear so.
Since you had it after starting lisinopril,definitely mind does go  towards bruising only..
 I think you can discuss with your doctor about it and seek his opinion whether to change the drug or just wait and watch for some more time while continuing it.
I hope it helps,however you are most welcome to revert to me or any further query.
Best of luck
Thanks

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pavan Kumar Gupta 15 hours later
Thank you for the information will follow up withGP
doctor
Answered by Dr. Pavan Kumar Gupta 5 hours later
Hello,
You are most welcome to ask any query any time.
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  High bp

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a...

doctor1 MD

We are wondering if my husband may have had a small stroke. Taken to the er with confusion loss of balance extremely high BP and migraine type...

doctor1 MD

Hello Doc Request your advice here I have been experiencing high bp from past 2 monthd but it has always been fluctuating at times it is 140 /80 at...

doctor1 MD

How long can I retain a 153/100 Blood Pressure and be safe? And...? My blood pressure is 153/100 and has been like that since my Dr. visit a few...

doctor1 MD

I am a 26 year old male who has been on high blood pressure medication (enalipril 20mg) for about 5 years. Lately I have taken in interest in...